Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 504, NWS St. Louis, MO

August 18, 2006Lincoln County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 18, 2006, 8:45 PM CDT for Lincoln County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2006, 8:45 PM CDT (01:45 UTC)
Expired
Aug 18, 2006, 9:34 PM CDT
In force
49 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 50 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 7:41 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1245 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 190146
SVRLSX
MOC113-190245-
/O.NEW.KLSX.SV.W.0504.060819T0145Z-060819T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT FRI AUG 18 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 945 PM CDT

* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE          
  EXTENDING FROM 14 MILES WEST OF TROY TO 7 MILES NORTHWEST OF       
  WARRENTON TO 8 MILES NORTHEAST OF HERMANN...AND MOVING EAST AT     
  30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAWK POINT...
  DAVIS...
  TROY...
  MOSCOW MILLS...
  WINFIELD...
  ELSBERRY...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3905 9127 3900 9127 3888 9111 3887 9096
      3894 9069 3922 9073 3923 9127

$$

CVKING
1 follow-up statement
000 
WWUS53 KLSX 190234
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 PM CDT FRI AUG 18 2006

MOC113-190245-
/O.CAN.KLSX.SV.W.0504.000000T0000Z-060819T0245Z/
LINCOLN MO-
935 PM CDT FRI AUG 18 2006

...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM.

LAT...LON 3905 9127 3900 9127 3888 9111 3887 9096
      3894 9069 3922 9073 3923 9127

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:50 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 18, 6:50 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
650 PM CDT FRI AUG 18 2006

.DISCUSSION...
THE 12Z SHORT-TERM MODELS (TIL MONDAY)...A SERIES OF SHORTWAVES
WILL BREAK THE H500 HI THAT HAS BEEN IN PLACE THE PAST FEW
DAYS...LEADING TO A DEVELOPING TROF OVER ERN NOAM AND RIDGE OVER
WRN NOAM. THE FIRST SHORTWAVE...IS ACTUALLY AN OLD MCV DRIVING
ACROSS NRN MO AND WILL PUSH THRU THE NRN FA THIS EVENING. OTHERS
WILL FOLLOW LATER ON SATURDAY INTO SATURDAY NIGHT. AT THE
SFC...STATIONARY FRONT OVER SRN IA WITH ITS RESULTANT OUTFLOW
DRAPED ACROSS AREAS JUST S OF THE I-70 CORRIDOR WILL CONTINUE THRU
THIS EVENING...BEFORE CDFNT APPROACHING FROM THE NW WILL PUSH INTO
MO LATER TONIGHT...ARRIVING AT THE NWRN CORNER OF THE FA EARLY ON
SATURDAY. THIS CDFNT WILL THEN PUSH THRU THE FA ON SATURDAY...AND
SLOW DOWN ALONG SRN MO/SRN IL FROM SATURDAY NIGHT ON. HI PRES THEN
BUILDS IN FOR SUNDAY AND MONDAY. GFS STANDS ALONE ON DEVELOPING
FRONTAL WAVE EARLY SUNDAY AND SLOWLY PROPAGATING IT E ON MONDAY.
REJECTED THIS SOLUTION FOR NOW.

FOR TONIGHT...LOOK FOR DISORGANIZED CONVECTION ACROSS THE ERN
OZARKS TO FADE EARLY THIS EVENING...WHILE FOCUS WILL SHIFT NWD
WITH MCV ACROSS THE NRN FA AND MORE SFC-BASED CONVECTION ALONG THE
MO SIDE OF THE I-70 CORRIDOR. THINGS ARE EXPECTED TO START TO
SETTLE DOWN FROM LATE EVENING ON...WITH THE BULK OF THE PCPN
THREAT BEING FROM I-70 NWD. DUE TO W-E ORIENTED OR EXPECTED
ORIENTED CONVECTION...LOCALLY HEAVY RAINFALL A POSSIBILITY FOR
AREAS IN THE NRN FA THIS PERIOD. STAYED CLOSE TO MOS ON MIN TEMPS.

FOR SATURDAY...KEPT CHANCE CATEGORY POPS THIS PERIOD AS IT LOOKS
TO BE VERY DISORGANIZED IN THE MORNING...AS CDFNT STARTS PUSH INTO
FA. BY AFTERNOON...LOOK FOR BEST CHANCES TO ONCE AGAIN BE ALONG
THE I-70 CORRIDOR AS WELL AS AREAS TO THE S. BELIEVE ABUNDANT
CLOUD COVER THIS PERIOD FOR MOST AREAS WILL KEEP TEMPS FROM
RUNNING AWAY...AND WENT BELOW MOS TEMPS IN THE N DUE TO BEING POST
FRONTAL FROM THE START...AND ON THE HIGH SIDE OF MOS ELSEWHERE DUE
TO ITS HISTORY OF SHOOTING LOW ON RESULTANT MAXES.

FOR SUNDAY/MONDAY...ONLY HELD ON TO A SMALL SLIGHT CHANCE FOR A
POP ON SUNDAY IN THE S...OTHERWISE DRY...DUE TO UNCERTAINTIES WITH
REGARDS TO WHERE THE FRONT WILL END UP...BUT SHOULD PUSH
COMPLETELY S OF THE FA BY SUNDAY NIGHT. MOS BLEND GENERALLY
ACCEPTED...ALTHOUGH LEANED ON THE HIGH SIDE FOR MAXES.

FOR THE EXTENDED PERIOD (MONDAY NIGHT - FRIDAY)...MODELS ARE IN
REASONABLE AGREEMENT ON THE H500 PATTERN...WITH DEEPENING TROF
EXPECTED OVER ERN NOAM DURING MID WEEK AS RIDGE AMPLIFIES IN THE W.
BY LATE WEEK...IT APPEARS A RETROGRADING OF THE OVERALL PATTERN WILL
TAKE PLACE...AS RIDGE AXIS OVER WRN NOAM SLIDES INTO THE ERN PAC
WITH TROF BACKPEDALING INTO CNTRL NOAM.  THIS WILL RESULT IN PUTTING
THE EXTREME HEAT IN CHECK WITH SEASONABLE TEMPS FOR LATE AUGUST.
MAIN PCPN CHANCES WILL REVOLVE AROUND CDFNT EXPECTED TO PASS THRU
DURING MID WEEK. MODELS HAVE HAD THEIR DIFFERENCES WITH REGARDS TO
TIMING...BUT SEEM TO HAVE A MUCH BETTER CONSENSUS NOW WITH EXPECTED
FROPA DURING LATE TUESDAY NIGHT AND WEDNESDAY. FOR NOW HAVE JUST
PLACED SLIGHT CHANCES IN AS TIMING OF DAY NOT IDEAL...AND FRONT
EXPECTED TO WEAKEN AS IT PUSHES THRU THE FA.

TES

&&

.AVIATION...
FOR THE 00Z TAFS...CONVECTION IS BECOME INCREASINGLY ORGANIZED OVR
CENTRAL MISSOURI TO THE NORTH AND WEST OF KCOU. THIS ACTIVITY
APPEARS TO BE TRACKING INVOF OF AN OLD OUTFLOW BNDRY. THE WSWLY
LLJ IS EXPECTED TO RAMP UP THIS EVENING AND WITH A COORIDOOR OF
UNSTABLE AIR ALONG ITS PATH...ANTICIPATE THIS CONVECTION TO GROW
UPSCALE INTO AN MCS AND TRACK EWD PRODUCING GUSTY WINDS AND HEAVY
RAIN. TEMPO GROUPS IN THE NEW ISSUANCE REFLECT HIGHEST PROBABILITY
OF TSRA AT THE TAF SITE. SHRA AND TSRA COULD LINGER LONGER IF
SYSTEM GETS EAST-WEST ORIENTATION ALONG I-70 BUT CONFIDENCE IS
LOW ATTM. BNDRY/FRONT SHOULD MOVE SOUTH OF I-70 BY SATURDAY
MORNING WITH POTPOURRI OF CU AND MID CLOUD THRU THE DAY.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 18, 3:29 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT FRI AUG 18 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
329 PM CDT FRI AUG 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING
ACROSS MUCH OF THE FORECAST AREA.

THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL MISSOURI AND MOVE
EAST ACROSS THE FORECAST AREA DURING THE EVENING HOURS.

THE PRIMARY THREAT WITH ANY THUNDERSTORM THAT BECOMES SEVERE WILL
BE DAMAGING WINDS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS AS THEY WILL TEND
TO MOVE OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL CONTINUE ACROSS THE REGION ON SATURDAY AND COME
TO AN END FROM NORTH TO SOUTH SATURDAY NIGHT AS THE COLD FRONT
EXITS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS ARE ASKED
TO REPORT ANY SEVERE THUNDERSTORM REPORTS TO THE NATIONAL WEATHER
SERVICE OFFICE IN SAINT LOUIS.

CVKING

In the hours before

Local storm report, Aug 18, 8:04 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
804 PM CDT FRI AUG 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND GST     BOWLING GREEN           39.34N 91.20W
08/18/2006  E60 MPH          PIKE               MO   CO-OP OBSERVER

&&

FGLASS
Local storm report, Aug 18, 8:18 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
818 PM CDT FRI AUG 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     MEXICO                  39.17N 91.87W
08/18/2006                   AUDRAIN            MO   LAW ENFORCEMENT

            NUMEROUS TREES...TREE LIMBS AND POWER LINES DOWN.
            WIDESPREAD POWER OUTAGES WITHIN THE CITY.

&&

FGLASS
Local storm report, Aug 18, 8:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
822 PM CDT FRI AUG 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     AUXVASSE                39.02N 91.89W
08/18/2006                   CALLAWAY           MO   LAW ENFORCEMENT

            TREES DOWN.

0750 PM     TSTM WND DMG     3 S ASHBURN             39.50N 91.17W
08/18/2006                   PIKE               MO   LAW ENFORCEMENT

            TREES DOWN AT ROUTE B AND HIGHWAY 79 BLOCKING THE ROAD.

0805 PM     TSTM WND DMG     BOWLING GREEN           39.34N 91.20W
08/18/2006                   PIKE               MO   TRAINED SPOTTER

            LARGE TREES LIMBS DOWN.

&&

FGLASS
Local storm report, Aug 18, 8:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
825 PM CDT FRI AUG 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     LOUISIANA               39.44N 91.06W
08/18/2006                   PIKE               MO   TRAINED SPOTTER

            TREES DOWN.

&&

FGLASS
Local storm report, Aug 18, 8:38 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
838 PM CDT FRI AUG 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     PLEASANT HILL           39.44N 90.87W
08/18/2006                   PIKE               IL   TRAINED SPOTTER

            LARGE TREE DOWN.

&&

FGLASS
Local storm report, Aug 18, 8:42 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
842 PM CDT FRI AUG 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     FARBER                  39.27N 91.58W
08/18/2006                   AUDRAIN            MO   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN.

&&

FGLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:12 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Moniteau48 min
Aug 18, 7:17 PM CDTSevere Thunderstorm WarningLSXAudrain43 min
Aug 18, 7:27 PM CDTSevere Thunderstorm WarningLSXRalls48 min
Aug 18, 7:39 PM CDTSevere Thunderstorm WarningLSXMontgomery, Pike51 min
Aug 18, 7:56 PM CDTSevere Thunderstorm WarningLSXLincoln49 min
Aug 18, 7:57 PM CDTSevere Thunderstorm WarningLSXCallaway48 min
Aug 18, 8:25 PM CDTSevere Thunderstorm WarningLSXMontgomery34 min
Aug 18, 8:30 PM CDTSevere Thunderstorm WarningLSXWarren60 min
Aug 18, 9:04 PM CDTSevere Thunderstorm WarningLSXSaint Charles56 min
Aug 18, 9:30 PM CDTSevere Thunderstorm WarningLSXSaint Louis45 min
Aug 19, 3:27 PM CDTSevere Thunderstorm WarningLSXMadison48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.